severe swelling!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Biebs77
Regular Member


Date Joined Jan 2010
Total Posts : 20
   Posted 4/27/2010 9:18 PM (GMT -7)   
mad  Holy crap!  i haven't been on here for a couple months and this is my second post in two days!  i woke up this morning with CRAZY swelling in my feet, legs, arms and hands.  i am thinking that it is my whole body but this is where i have noticed it the most.  my shoes barely fit me this morning and my fingers are so stiff and swollen i could hardly do my job today.  i have been noticing a lot more pain in my guts.  this happened to me during my last flare but i just chalked it up to the prednisone.  i am not currently on anything but B12 shots weekly.  does this happen to anyone else during a flare?  is this related to the B12 shots?  i just started the shots so i am hoping that they are unrelated!  Again...any help/advice/stories anyone can share would be so appreciated!
 


Charlee
Regular Member


Date Joined Apr 2010
Total Posts : 72
   Posted 4/27/2010 10:29 PM (GMT -7)   
Not 100% sure, but if you have only just started the injections and havent changed anything else, it sounds like it could be related. Google B12 injections and symptoms to see if they could be related. Get to the doctor quickly just in case the swelling continues to the airway- I am telling you this because you said you think the swelling is in your whole body, even though the hands, feet, legs are obviously affected. Do this especially if you feel the swelling is progressing or not settling at all.

Charlee
37y/o female from Australia
Dx: crohns april 2010
Meds: Currently : prednisone, calcium, vit d, nexium, probiotics, fish oil


Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 4/28/2010 6:19 AM (GMT -7)   
Its possible you could be starting to flare and this is your bodies way of telling you something is wrong. I would get in with your doc soon and get back on meds, you don't want this disease doing more damage. Good luck!
Gail*Nanners* Co-Moderator for Crohns Disease & Anxiety/Panic
Crohn's Disease for over 34 years. Currently on Asacol, Prilosec, Estrace, Prinivil, Diltiazem, Percoset prn for pain, Zofran, Phenergan, Probiotics, Calcium, Vit D, and Xanax prn. Resections in 2002 & 2005. Also diagnosed w/ Fibromyalgia, Osteoarthritis, & Anxiety. Currently my Crohns is in remission, but my joints are going crazy!
*Every tomorrow has two handles.  We can take hold of it by the handle of anxiety, or by the handle of faith"*

MToronto2
Regular Member


Date Joined Apr 2010
Total Posts : 232
   Posted 4/28/2010 6:24 AM (GMT -7)   
Agree on the doctor, best to find out what is going on. I wouldn't be waiting to go.
CD 24 years. Multiple surgeries in past 10 yrs. 4 year Illeostomy. Mesh rejection. Too close to death, twice. Large inscisional hernia. Perpetually underweight. Short bowel syndrom. Have used a variety of complementary medical therapies. Highly recommend Bowen Therapy as the best body work. Take me vites. Started Low Dose Naltrexone March 27, 2010. Got married for the only time 2008. Survive because of the love of good friends, and because I can. Happy to be alive. IBD needs more awareness and more voices willing to speak up. BE well.


Biebs77
Regular Member


Date Joined Jan 2010
Total Posts : 20
   Posted 4/28/2010 5:38 PM (GMT -7)   
Thanks everyone. My husband is just telling me to drink more water and cut out the sodium. *sigh* I ONLY drink water or juice and hardly EAT much less something that is high in sodium. I might let this go for another couple of days and then see a doc (if i can get in). My guts have been getting more and more sore for over a week now but the surgeon doesn't want to see me anymore and wouldn't send me to a gastro. "just start taking the entocort if you have pain for more than 3 days and call my office if it continues for more than a month". does this sound right to anyone else? i'm thinking that he is just shoving me to the side and wants to be done with me. i hear everyone on here talking about "maintenance drugs". what kinds of drugs are those? i'm getting really, really sick of NOT eating and my hair falling out, and being exhausted, and being in pain, and not being able to function because of all these things.

Phew! Sorry about that last part. Broke my new year's resolution of not complaining about it. Thanks to all for listening...again.
 


MToronto2
Regular Member


Date Joined Apr 2010
Total Posts : 232
   Posted 4/28/2010 6:40 PM (GMT -7)   
Oh, complain away.

You don't need to drink water, seems you need to stop B12

From this site: http://vitamins.lovetoknow.com/Vitamin_B12_Injections_Side_Effects and tell your doctor. Scroll down <-------


" *
* Upset stomach
* Nausea
* A feeling of pain and a warm sensation at the site of the injection
* A feeling, or a sense, of being swollen over the entire body
* Headache
* Joint pain

If any of these side effects become severe or troublesome, let your doctor know right away.
Vitamin B12 Injections: Side Effects That are Uncommon and Serious

Vitamin B12 injections can result in serious side effects. Although this is a relatively rare occurrence, anyone taking vitamin B12 injections should be aware of the possibility. Call your doctor immediately if you experience any of the following side effects.

* A rapid heartbeat
* Heart palpitations
* Chest pain
* A feeling of tightness in the chest
* Rapid weight gain
* Muscle weakness
* Muscle pain
* Muscle cramps
* A feeling of extreme thirst
* Frequent urination
* Leg pain
* A sense of confusion
* Numbness
* Dizziness
* A tingling sensation
* Difficulty breathing
* Difficulty swallowing
* Shortness of breath with mild exertion or when lying down
* Unusual coughing
* Unusual wheezing
* A feeling of extreme tiredness or fatigue

* Swelling of the extremities including hands, arms, lower legs, feet or ankles <----------


* Redness, pain or a feeling of warmth in one leg
* Tenderness or swelling in one leg
* A red skin color on the face
* A red skin color anywhere on the body
* Hives
* Itching
* Skin rash

Other vitamin B12 injections side effects may also occur. If you experience anything unusual while taking B12 injections let your doctor know as soon as possible.
CD 24 years. Multiple surgeries in past 10 yrs. 4 year Illeostomy. Mesh rejection. Too close to death, twice. Large inscisional hernia. Perpetually underweight. Short bowel syndrom. Have used a variety of complementary medical therapies. Highly recommend Bowen Therapy as the best body work. Take me vites. Started Low Dose Naltrexone March 27, 2010. Got married for the only time 2008. Survive because of the love of good friends, and because I can. Happy to be alive. IBD needs more awareness and more voices willing to speak up. BE well.


MToronto2
Regular Member


Date Joined Apr 2010
Total Posts : 232
   Posted 4/28/2010 6:42 PM (GMT -7)   
sry for the double post...don't know how that happened.
CD 24 years. Multiple surgeries in past 10 yrs. 4 year Illeostomy. Mesh rejection. Too close to death, twice. Large inscisional hernia. Perpetually underweight. Short bowel syndrom. Have used a variety of complementary medical therapies. Highly recommend Bowen Therapy as the best body work. Take me vites. Started Low Dose Naltrexone March 27, 2010. Got married for the only time 2008. Survive because of the love of good friends, and because I can. Happy to be alive. IBD needs more awareness and more voices willing to speak up. BE well.


Biebs77
Regular Member


Date Joined Jan 2010
Total Posts : 20
   Posted 4/28/2010 6:50 PM (GMT -7)   
OMG! I can check off more than one on that list and not just because I read it there. I have been having heart palpitations, dizziness, tingling and extreme thirst. I noticed this swelling last week when i had my shot too but we went to Panama on vacation and i just chalked it up to the heat and humidity. Come to think of it, it happened with my first shot 3 weeks ago. Yikes! I'm going to have to call the doc's office in the morning. He'll probably want me to continue with the shots. Is there any other way to get B12? I was on 2000 mcg's a day and my levels were still almost non-existent.

Thank you so much for this information. Information is power right?! Hugs! Thank you so much!
 


Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 4/29/2010 8:38 AM (GMT -7)   
I will be surprised if it is the B12. Most of us are very low on this and need the B12 shots. I couldn't survive without mine. JMHO
Gail*Nanners* Co-Moderator for Crohns Disease & Anxiety/Panic
Crohn's Disease for over 34 years. Currently on Asacol, Prilosec, Estrace, Prinivil, Diltiazem, Percoset prn for pain, Zofran, Phenergan, Probiotics, Calcium, Vit D, and Xanax prn. Resections in 2002 & 2005. Also diagnosed w/ Fibromyalgia, Osteoarthritis, & Anxiety. Currently my Crohns is in remission, but my joints are going crazy!
*Every tomorrow has two handles.  We can take hold of it by the handle of anxiety, or by the handle of faith"*
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 11:30 AM (GMT -7)
There are a total of 2,732,614 posts in 301,037 threads.
View Active Threads


Who's Online
This forum has 151196 registered members. Please welcome our newest member, RAmiddleage55.
284 Guest(s), 11 Registered Member(s) are currently online.  Details
PDL17, Gemlin, 142, Mad Martha, bdbbauden, Faustmann, ~ chicken wings ~, Tim Tam, RAmiddleage55, Tall Allen, Kristvet86


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer